Texas, 2022Flash Flooding in Texas, August 27, 2022
August 27, 2022 · NWS EWX · 2 events in 1 county or zone
Thunderstorms developed along a stationary front and one of these storms produced heavy rain that led to flash flooding.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms developed along a stationary front and one of these storms produced heavy rain that led to flash flooding.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Aug 27, 6:33 PM CST, 3 hours 26 minutes earlier.
Area forecast discussion, Aug 27, 6:33 PM CST, 3 hours 26 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
733 PM CDT Sat Aug 27 2022
...New UPDATE...
.UPDATE...
Issued at 731 PM CDT Sat Aug 27 2022
Did a quick update on the POP for the next few hours based on current
radar and the isolated showers that are persisting past 7 PM. The 20
POP is carried up til 9PM at which time most showers should be
dissipated.
&&
.SHORT TERM...
(Tonight through Sunday night)
Issued at 215 PM CDT Sat Aug 27 2022
Partly cloudy skies are currently prevailing across South-Central
Texas this afternoon with light south/southeasterly winds in place.
Temperatures are in the upper 80s to middle 90s across the area.
Latest visible satellite imagery some areas of congested cumulus
clouds across Llano and Burnet Counties with some more smaller
towers near Comal and Gonzales County. Have seen a few echoes on
area radars associated with this and the threat for isolated to
widely scattered showers and perhaps a thunderstorm will continue
through the late afternoon hours for mainly the eastern two-thirds
of the area.
Activity should diminish this evening with the overnight period
expected to be dry. Low clouds should impact the central portions of
the areas with lows in the 70s. Rain chances will remain confined to
the eastern areas once again tomorrow with highs back in the lower
to upper 90s for most locations.
&&
.LONG TERM...
(Monday through Saturday)
Issued at 215 PM CDT Sat Aug 27 2022
Next week will become more unsettled across South-Central Texas with
higher daily rain and storm chances compared to this weekend. A col
looks to be positioned over the region on Monday as a shear axis
shapes up across the western-northwestern Gulf of Mexico. This shear
axis offshore helps pump higher moisture levels into the region with
the PWATs increasing to 1.8 to 2.2 inches from generally north to
south into Monday afternoon. The highest rain chances during Monday
afternoon likely favors the coastal plains with lower chances to the
west. The combination of persistent above average moisture levels,
broad troughing aloft in-between the offshore shear axis and another
weak mid to upper level disturbance across west Texas, and a frontal
boundary moving into North-Central Texas helps to promote at least
medium (40-60%) rain and storm chances for the duration of the long
term period. Activity will generally be mesoscale driven, especially
along any boundaries, and the details will become ironed out as we
get closer in time. Additionally, expect lulls at times in terms of
activity. Overall, the week ahead looks to be a good opportunity for
more beneficial rain where the GFS and ECMWF ensemble mean guidance
across the region show a solid 1 to 2 inches of rain. Convective
processes may result in locally heavy rain and gusty winds at times.
As the case for most rain events across our region, locally higher
amounts will occur in some spots while others may lose out and
receive little.
Monday will likely trend as the warmest day within the long term as
the higher moisture levels just begin to pump into portions of the
area while sun will be more prevalent than clouds during Monday
afternoon across the western areas. Afternoon highs then lower into
the upper 80s to low 90s for majority of the area through mid to
late week given more cloud cover and the persistent area wide rain
chances. While conditions are to stay humid at night, the overnight
lows look to gradually fall as well with mid to upper 60s trending
across the Hill Country and the low 70s elsewhere.
&&
.AVIATION...
(00Z TAFS)
Issued at 636 PM CDT Sat Aug 27 2022
Some pop up showers continue at this hour but all have been avoiding
the TAF locations so far. Still an outside small chance of an
evening SH getting close to AUS, but have left out of the TAF for
now. Focus overnight will shift to the possibility of MVFR at
SAT/SSF/AUS. Model guidance is showing formation around dawn and
along with persistence have kept it prevailing at SAT/SSF with a
tempo ground at AUS. Mentioned just sct low clouds at DRT as it looks
like any MVFR should be east of the airport. POP is too small to
mention in the Sunday afternoon timeframe but just like today a few
pop up SH could ultimately affect AUS/SAT/SSF.
&&
.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry 96 76 98 76 / 20 20 20 10
Austin Bergstrom Intl Airport 96 76 96 76 / 20 20 20 10
New Braunfels Muni Airport 95 76 96 76 / 20 20 20 10
Burnet Muni Airport 95 75 96 75 / 20 20 10 0
Del Rio Intl Airport 95 77 96 78 / 10 10 10 10
Georgetown Muni Airport 95 76 96 76 / 20 20 10 10
Hondo Muni Airport 94 76 95 77 / 20 10 10 10
San Marcos Muni Airport 96 75 96 75 / 20 20 20 10
La Grange - Fayette Regional 95 75 96 75 / 30 20 30 10
San Antonio Intl Airport 95 76 95 77 / 20 20 20 10
Stinson Muni Airport 95 77 96 77 / 20 10 20 10
&&
.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&
Short-Term...09
Long-Term...Gale
Aviation...09
Hazardous weather outlook, Aug 27, 2:53 AM CST, 19 hours 6 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
353 AM CDT Sat Aug 27 2022
TXZ171>173-183>194-202>209-217>225-228-281000-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
353 AM CDT Sat Aug 27 2022
This Hazardous Weather Outlook is for South-Central Texas..
.DAY ONE...Today And Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Sunday through Friday.
No hazardous weather is expected at this time.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
Flash Flood, Williamson
- When
- August 27, 9:59 PM CST to 11:30 PM CST
- Where
- Williamson County, 3.28 mi ENE of White Stone to 3.35 mi ENE of White Stone
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.540, -97.780
Thunderstorms produced heavy rain that led to flash flooding of a low water crossing on Krienke Ranch Rd. at Brushy Creek.
Flash Flood, Williamson
- When
- August 27, 9:59 PM CST to 11:30 PM CST
- Where
- Williamson County, 1.47 mi NNW of White Stone to 1.45 mi NNW of White Stone
- Cause
- Heavy Rain
- Reported by
- County Official
- Coordinates
- 30.540, -97.839
Thunderstorms produced heavy rain that led to flash flooding of a low water crossing on Peach Tree Ln. at Peggy Garner Park.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Minnesota, August 27, 2022$2.9 million · EF0 · 14 events
- Flash Flooding and Avalanche in Arizona, August 27, 2022$55,000 · 52 kt wind · 7 events
- Hail and Damaging Winds in Iowa, August 27 to 28, 2022$30,000 · 1 in hail · 10 events
- Damaging Winds in Iowa, August 27, 2022$5,000 · 74 kt wind · 7 events
- Flooding in Puerto Rico, August 27 to 31, 20226 events
- Damaging Winds in Iowa, August 27, 2022$6,000 · 3 events
- Flash Flooding in Arizona, August 27, 20222 events
- Damaging Winds in Montana, August 27, 202255 kt wind · 2 events
- Waterspout in South Atlantic Coastal Waters, August 27, 20221 event
- Rip Current in North Carolina, August 27, 20221 event
- Wildfire in New York, August 27 to 31, 20221 event
- Waterspout in South Atlantic Coastal Waters, August 27, 20221 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1051028, 1051029.